MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX® BIVONA® ADULT TTS¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX® BIVONA® ADULT TTS¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 670190
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
Information was received indicating that following two hours of use of a smiths medical portex® bivona® adult tts¿ tracheostomy tube an air leak was noted.The tracheostomy (trach) was required to be changed out with no reported adverse effects.
 
Additional Manufacturer Narrative
One bivona tracheostomy tube was returned for evaluation.The device history record was reviewed for the lot number provided, and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.Upon visual inspection of the cuff, it was noted that there are tiny scratches next to the small hole on the cuff, potentially a result of coming into contact with a sharp object, or die to sharp cartilage internally on patient anatomy.The product cuff was leak tested with 20cc of air.The cuff wall thickness was measured as well and was noted to be within specification.The customer's complaint was confirmed, however no definitive root cause to the reported issue could be determined; this investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.

Brand Name
PORTEX® BIVONA® ADULT TTS¿ TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key7626577
Report Number3012307300-2018-02434
Device Sequence Number2029336
Product Code JOH
UDI-Device Identifier15021312006094
UDI-Public15021312006094
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date06/13/2022
Device Catalogue Number670190
Device Lot Number3429565
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2018
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date06/21/2018
Supplement Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;